Limits...
Psoriasiform Eruption and Worsening of Pustulosis Palmoplantaris After Treatment with Two Anti-TNF- α Inhibitors, Followed by Successful Treatment with Ustekinumab

View Article: PubMed Central - PubMed

ABSTRACT

Introduction: Tumor necrosis factor (TNF)-α inhibitors are widely used for the treatment of inflammatory diseases. One of the side effects of TNF-inhibitors is the development of a psoriatiform eruption, also known as paradoxical psoriasis. In this case report, we describe a patient with this side effect after treatment with adalimumab and etanercept.

Case report: A 45-year-old female was treated with adalimumab 40 mg once every 2 weeks for pustulosis palmoplantaris and psoriatic arthritis. After 2 injections, the patient developed a psoriatiform eruption on her body, which improved after discontinuation of adalimumab but worsened after treatment with etanercept 50 mg twice weekly. Eventually, the patient was treated with topical corticosteroids and ustekinumab 45 mg once every 3 months with a complete remission of the psoriatiform eruption.

Discussion: Several case reports and reviews have been published in recent years which describe patients with a psoriatiform eruption after treatment with TNF-α inhibitors. The pathogenesis that causes this psoriatic eruption is unclear. In conclusion, we describe a patient with a psoriatiform eruption after treatment with adalimumab and etanercept. This patient had to discontinue the treatment and eventually had a complete response after treatment with topical corticosteroids and treatment with ustekinumab.

No MeSH data available.


Related in: MedlinePlus

June 2013, skin lesions after treatment with adalimumab
© Copyright Policy
Related In: Results  -  Collection


getmorefigures.php?uid=PMC5120639&req=5

Fig1: June 2013, skin lesions after treatment with adalimumab

Mentions: A 45-year-old woman presented at the outpatient clinic because of disabling skin lesions. On examination, we found erythematous and squamous papules and plaques on her trunks, limbs, palms of her hands, soles of her feet, scalp and dystrophic nails of both hands and feet (Fig. 1). The lesions had started 2 months earlier, after starting treatment with adalimumab 40 mg once every 2 weeks. This patient was known from 7 years before with pustulosis palmoplantaris and psoriatic arthritis. Because of this arthritis, her rheumatologist started treatment with adalimumab. Previous treatments were triamcinolone injections (ineffective), leflunomide (Arava), methotrexate, acitretin, prednisone (all four were stopped because of side effects) and UVB phototherapy.Fig. 1


Psoriasiform Eruption and Worsening of Pustulosis Palmoplantaris After Treatment with Two Anti-TNF- α Inhibitors, Followed by Successful Treatment with Ustekinumab
June 2013, skin lesions after treatment with adalimumab
© Copyright Policy
Related In: Results  -  Collection

Show All Figures
getmorefigures.php?uid=PMC5120639&req=5

Fig1: June 2013, skin lesions after treatment with adalimumab
Mentions: A 45-year-old woman presented at the outpatient clinic because of disabling skin lesions. On examination, we found erythematous and squamous papules and plaques on her trunks, limbs, palms of her hands, soles of her feet, scalp and dystrophic nails of both hands and feet (Fig. 1). The lesions had started 2 months earlier, after starting treatment with adalimumab 40 mg once every 2 weeks. This patient was known from 7 years before with pustulosis palmoplantaris and psoriatic arthritis. Because of this arthritis, her rheumatologist started treatment with adalimumab. Previous treatments were triamcinolone injections (ineffective), leflunomide (Arava), methotrexate, acitretin, prednisone (all four were stopped because of side effects) and UVB phototherapy.Fig. 1

View Article: PubMed Central - PubMed

ABSTRACT

Introduction: Tumor necrosis factor (TNF)-α inhibitors are widely used for the treatment of inflammatory diseases. One of the side effects of TNF-inhibitors is the development of a psoriatiform eruption, also known as paradoxical psoriasis. In this case report, we describe a patient with this side effect after treatment with adalimumab and etanercept.

Case report: A 45-year-old female was treated with adalimumab 40 mg once every 2 weeks for pustulosis palmoplantaris and psoriatic arthritis. After 2 injections, the patient developed a psoriatiform eruption on her body, which improved after discontinuation of adalimumab but worsened after treatment with etanercept 50 mg twice weekly. Eventually, the patient was treated with topical corticosteroids and ustekinumab 45 mg once every 3 months with a complete remission of the psoriatiform eruption.

Discussion: Several case reports and reviews have been published in recent years which describe patients with a psoriatiform eruption after treatment with TNF-α inhibitors. The pathogenesis that causes this psoriatic eruption is unclear. In conclusion, we describe a patient with a psoriatiform eruption after treatment with adalimumab and etanercept. This patient had to discontinue the treatment and eventually had a complete response after treatment with topical corticosteroids and treatment with ustekinumab.

No MeSH data available.


Related in: MedlinePlus